Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 8:11 PM EDT for 4 counties in Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 8:11 PM EDT (00:11 UTC)
- Expired
- Jun 11, 2014, 9:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 35 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:15 PM EDT | HAIL 1 | 2 W Bassett, VA | NICKEL TO QUARTER SIZE HAIL AT PHILPOTT DAM RD AND RT 57. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS51 KRNK 120011
SVRRNK
VAC067-089-141-690-120115-
/O.NEW.KRNK.SV.W.0060.140612T0011Z-140612T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
THE NORTHWESTERN CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
WESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 915 PM EDT
* AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BASSETT...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BASSETT...
SPENCER...
SYDNORSVILLE...
AND FERRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3656 8028 3722 7985 3722 7980 3723 7978
3721 7978 3719 7976 3719 7972 3715 7971
3716 7970 3714 7966 3654 7999 3654 8015
TIME...MOT...LOC 0010Z 217DEG 25KT 3677 8000
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
854
WWUS51 KRNK 120028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT WED JUN 11 2014
VAC067-089-141-690-120115-
/O.CON.KRNK.SV.W.0060.000000T0000Z-140612T0115Z/
PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-FRANKLIN VA-
828 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR
SOUTHEASTERN PATRICK...WESTERN HENRY AND CENTRAL FRANKLIN COUNTIES
AND THE CITY OF MARTINSVILLE...
AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAK LEVEL...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BASSETT...
SPENCER...
SYDNORSVILLE...
AND FERRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3656 8028 3722 7985 3722 7980 3723 7978
3721 7978 3719 7976 3719 7972 3715 7971
3716 7970 3714 7966 3654 7999 3654 8015
TIME...MOT...LOC 0028Z 213DEG 20KT 3683 7996
HAIL...1.00IN
WIND...60MPH
$$
KK462
WWUS51 KRNK 120110
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EDT WED JUN 11 2014
VAC067-089-141-690-120120-
/O.EXP.KRNK.SV.W.0060.000000T0000Z-140612T0115Z/
PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-FRANKLIN VA-
910 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PATRICK...WESTERN HENRY AND CENTRAL FRANKLIN COUNTIES
AND THE CITY OF MARTINSVILLE WILL EXPIRE AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3656 8028 3722 7985 3722 7980 3723 7978
3721 7978 3719 7976 3719 7972 3715 7971
3716 7970 3714 7966 3654 7999 3654 8015
TIME...MOT...LOC 0106Z 217DEG 25KT 3683 7996
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:48 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 11, 7:48 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 748 PM EDT WED JUN 11 2014 .SYNOPSIS... LOW PRESSURE WILL PASS TO THE NORTH OF AREA TONIGHT DRAGGING A TRAILING WEAK COLD FRONT TOWARD THE REGION BY THURSDAY MORNING. THIS FRONT SHOULD SLOWLY WORK EAST INTO THE AREA THURSDAY NIGHT REACHING THE PIEDMONT ON FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT DURING THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 730 PM EDT WEDNESDAY... SVR TSTM WATCHES 279 AND 281 CONTINUE EARLY THIS EVENING. THINK THE WESTERN ONE 279 MAY BE ABLE TO BE CANCELLED EARLY. THE PIEDMONT SEEMS TO BE THE MOST UNSTABLE AND WITH CONVECTION CONTINUING TO MOVE OVER...THE AIRMASS IS GETTING WORKED OVER SO SVR THREAT MAY DIMINISH IN THE NEXT HOUR OR 2. STILL UPSTREAM RADAR SHOWS A N-S AXIS OF MODERATE TO HEAVY SHOWERS AND STORMS FROM STATESVILLE NC SOUTH INTO MID SOUTH CAROLINA. MAY HAVE TO START WORRYING ABOUT FLOODING...BUT LATEST TRENDS ARE SHOWING RAINFALL WEAKENING SOME. THINK THE OVERALL FORECAST OVERNIGHT WILL LINGER THE THREAT OF SHOWERS AND ISOLATE STORMS...BUT COVERAGE SHOULD BECOME MORE ISOLATED TO SCATTERED. PREVIOUS VALID DISCUSSION... PATTERN CONTINUES FAVORABLE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AGAIN ON THURSDAY. WEAKENING UPPER TROF MOVES ACROSS THE SOUTHERN APPALACHIANS AND THE FORECAST AREA ON THURSDAY. SYNOPTIC SCALE LIFT WILL BE AIDED BY THE COLDER 500 MB TEMPERATURES ASSOCIATED WITH THE TROF AND POSITIVE VORTICITY ADVECTION. MODELS BRING MAIN AXIS OF LIFT AND DEEP MOISTURE THROUGH THE FORECAST AREA THROUGH EARLY THURSDAY MORNING. BEST TIMING FOR A BREAK IN THE PRECIPITATION...ROUGHLY LINING UP WITH THE DRY SLOT IN THE MOISTURE FIELD...WILL BE IN MORNING ON THURSDAY. WILL HAVE LOWER PROBABILITY OF PRECIPITATION THIS TIME FRAME BUT OTHERWISE LIKELY OR HIGHER PROBABILITY THURSDAY AFTERNOON. ONLY MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES TONIGHT AND MAXIMUM TEMPERATURES ON THURSDAY. STARTING OUT MILD ON THURSDAY SO EVEN WITH CLOUD COVER IN THE MORNING...TEMPERATURES ARE STILL EXPECTED TO GET WARM ENOUGH TO ENHANCE THE SURFACE BASED INSTABILITY BY AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 230 PM EDT WEDNESDAY... LINGERING SLOW TO MOVE UPPER TROF WILL CONTINUE TO DRIFT EAST THROUGH THE REGION THURSDAY NIGHT AND LIKELY REMAIN ACROSS PARTS OF THE AREA INTO FRIDAY. THIS WILL LIKELY RESULT IN ADDITIONAL ROUNDS OF SHRA/TSRA INTO THURSDAY NIGHT AND ESPCLY BLUE RIDGE EAST ON FRIDAY GIVEN SOME WEAK LEE TROFFINESS. HOWEVER EXACTLY WHERE AXIS OF MORE WIDESPREAD CONVECTION MIGHT DEVELOP REMAINS IFFY GIVING TIMING ISSUES AND MODEL DIFFERENCES SO BASICALLY KEEPING CHANCE POPS WITH EMBEDDED LOW LIKELYS FAR WEST THURSDAY EVENING AND VA PIEDMONT FRIDAY FOR NOW. TEMPS TO REMAIN SEASONAL BUT MUGGY UNDER LINGERING HIGH DEWPOINTS. NEXT WEAK UPSTREAM 5H TROF WILL FINALLY BUMP THE RESIDUAL UPPER SYSTEM FARTHER EAST FRIDAY NIGHT WITH A FAINT SURFACE COOL FRONT PUSHING THROUGH BY SATURDAY MORNING. HOWEVER ANY SIGNIFICANT DRYING WILL BE LIMITED TO MAINLY THE FAR NORTH AS WEAK SURFACE HIGH PRESSURE SLIPS SOUTH WHILE LOW LEVEL TRAJECTORIES TURN MORE SE AROUND THE HIGH ELSW INTO SATURDAY NIGHT. THIS MAY ALLOW ENOUGH LOW LEVEL CONVERGENCE TO SPARK AFTERNOON/EVENING CONVECTION MAINLY SOUTHERN...SW SECTIONS SATURDAY AND MOSTLY OVER THE EXTREME SOUTH SATURDAY EVENING. TEMPS A BIT LOWER BEHIND THE PASSING FAINT BOUNDARY SATURDAY ESPCLY NORTH WHERE MAY GET INTO A BIT MORE NORTHERLY FLOW OTRW RANGE FROM 75-80 WEST TO MID 80S SE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1215 PM EDT WEDNESDAY... WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH LATE IN THE WEEKEND BRINGING A WEAK SURGE OF DRIER/COOLER AIR ACROSS THE NORTH. HOWEVER THE COMBO OF RESIDUAL LOW LEVEL MOISTURE AND SE FLOW WILL LIKELY INTERACT WITH HEATING AND OROGRAPHICS TO PRODUCE A SCATTERING OF AFTERNOON/EVENING SHRA/TSRA ESPCLY CENTRAL/SOUTHERN SECTIONS. 5H HEIGHTS SLOWLY BUILD THROUGH THE MIDDLE OF NEXT WEEK AS THE SURFACE HIGH SINKS ACROSS THE SE STATES ALLOWING A MORE SW TO EVENTUAL WESTERLY TRAJECTORY TO TAKE PLACE. THIS GIVEN LACK OF MUCH SURFACE SUPPORT SHOULD MAKE CONVECTION BECOME MORE DIURNAL/ISOLATED BY MID WEEK WITH ONLY A WEAK LEE TROUGH OUT EAST BY THE END OF THE PERIOD GIVEN THE WESTERLY FLOW. MODELS DO INDICATE A WEAK PERTURBATION...REMNANT OF AN OLD 5H VORT...SNEAKING UNDER THE RIDGING ALOFT EARLY IN THE WEEK WHICH MAY ENHANCE POPS MONDAY AND TUESDAY SO KEPT OVERALL CHANCE POPS ALTHOUGH COULD BE LESS PENDING LATER RUNS. MAIN ASPECT FOR THE EXTENDED WILL BE WITH WARMING TEMPS THROUGH THE PERIOD AS 85H VALUES RISE TO ABOVE +20C. THIS SUPPORTS MOSTLY 80S SUNDAY- MONDAY...THEN SOME LOW/MID 90S EAST AS MOISTURE DECREASES SOME AND THE FLOW TURNS MORE DOWNSLOPISH. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 740 PM EDT WEDNESDAY... DAN/LYH WILL BE DEALING WITH THUNDER EARLY ON...THEN SHOWERS START TO WIND DOWN AFTER 05Z. FURTHER WEST ACTIVITY IS WEAKER AND MORE ISOLATED. A NORTH TO SOUTH BAND OF HEAVIER SHOWERS MOVING NORTH UP THE INTERSTATE 77 CORRIDOR MAY HOLD TOGETHER RIGHT THROUGH LATE EVENING AND COULD IMPACT THE ROA TAF AFTER 3Z. ATTM...CONFIDENCE IS NOTHER HIGH ENOUGH TO ADD TO THE TAFS SO HAVE VCSH FOR NOW FROM 02-09Z. OVERNIGHT ISSUES WILL BE ONE OF LOWER CIGS/VSBYS. SKY COVER WILL BE ENOUGH TO PREVENT DENSE FOG BUT CANNOT COMPLETELY RULE THIS OUT AT LWB. OVERALL...THINK MVFR/IFR OVERNIGHT WITH IMPROVING TO VFR BETWEEN 12-15Z OVER ALL TAF SITES. ANOTHER THREAT OF SHRA/TSRA THURSDAY AFTERNOON BUT TOO FAR OUT TO INCLUDE IN TAFS EXCEPT VCTS AT BLF. EXTENDED AVIATION DISCUSSION... CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER FRIDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER PERIODS OF VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RCS NEAR TERM...AMS/WP SHORT TERM...JH LONG TERM...JH AVIATION...AMS/WP
Hazardous weather outlook, Jun 11, 3:29 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 329 PM EDT WED JUN 11 2014 VAZ007-009-WVZ042>045-120400- TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER- 329 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ004>006-VAZ010>020-022>024-032>035-043>047-058-059-120400- STOKES-ROCKINGHAM-CASWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 329 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. NCZ001>003-018>020-120400- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN- 329 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE RAINFALL IS ALSO A THREAT. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 6:25 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 4 N EVINGTON 37.29N 79.28W
06/11/2014 CAMPBELL VA PUBLIC
ONE TREE DOWN. POWER OUTAGE.
&&
WHPLocal storm report, Jun 11, 6:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 NNE GOLD HILL 37.66N 78.35W
06/11/2014 BUCKINGHAM VA 911 CALL CENTER
TREES DOWN ON THE ROOF OF A RESIDENCE ALONG JAMES MADISON
HIGHWAY.
&&
JHSpecial weather statement, Jun 11, 6:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT WED JUN 11 2014
NCZ005-006-VAZ032-043-044-112345-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
649 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF LEASBURG TO NEAR MONROETON...MOVING TO THE NORTH AT
40 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
PROVIDENCE...
DANVILLE CITY...
BLAIRS...
AND EDEN.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3625 7986 3649 8003 3654 8003 3654 8007
3671 8020 3680 7978 3679 7976 3681 7974
3692 7924 3670 7918 3655 7922 3654 7914
3625 7915 3624 7961
TIME...MOT...LOC 2247Z 159DEG 35KT 3632 7910 3621 7971
KKLocal storm report, Jun 11, 6:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 2 WSW NEW CANTON 37.68N 78.34W
06/11/2014 BUCKINGHAM VA TRAINED SPOTTER
TREES DOWN IN ARVONIA ALONG HIGHWAY 15.
&&
JHLocal storm report, Jun 11, 7:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 4 N REIDSVILLE 36.41N 79.66W
06/11/2014 ROCKINGHAM NC 911 CALL CENTER
TREES DOWN ON WOLF ISLAND ROAD.
0710 PM TSTM WND DMG 1 E HARRISONS CROSSROAD 36.43N 79.66W
06/11/2014 ROCKINGHAM NC 911 CALL CENTER
TREES DOWN ON MOUNT CARMEL CHURCH ROAD NEAR REIDSVILLE.
&&
JHLocal storm report, Jun 11, 7:34 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 SSW EDEN 36.49N 79.75W
06/11/2014 E1.00 INCH ROCKINGHAM NC PUBLIC
VALLEY DRIVE. ALSO 1 TREE DOWN ON THE GOLF COURSE.
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:35 PM EDT | Special Weather Statement | RNK | Bedford, Rockbridge, City of Buena Vista, City of Lexington | 55 min |
| Jun 11, 8:50 PM EDT | Special Weather Statement | RNK | Bath, City of Covington | 55 min |
| Jun 11, 9:13 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke, City of Roanoke and 1 more | 50 min |
| Jun 11, 9:24 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jun 11, 10:06 PM EDT | Special Weather Statement | RNK | Craig | 54 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 50 min |
| Jun 12, 5:21 PM EDT | Special Weather Statement | RNK | Charlotte | 54 min |
| Jun 12, 6:17 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 12, 6:34 PM EDT | Special Weather Statement | RNK | Patrick | 41 min |
| Jun 12, 6:36 PM EDT | Special Weather Statement | RNK | Craig, Giles | 39 min |
| Jun 12, 7:10 PM EDT | Flash Flood Warning | RNK | Craig, Montgomery | 3 hr |
| Jun 12, 7:22 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 53 min |
| Jun 12, 7:30 PM EDT | Special Weather Statement | RNK | Botetourt | 45 min |
| Jun 12, 7:47 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 43 min |
| Jun 12, 7:52 PM EDT | Special Weather Statement | RNK | Pittsylvania | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.